MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 18 CM (7") APPX 0.43 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE¿ CLEAR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 18 CM (7") APPX 0.43 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE¿ CLEAR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 011-MC33001
Medical Device Problem Codes Difficult to Open or Close (2921); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation as the customer has discarded it.Without the return of the device, a probable cause is unable to be determined.A lot number has been provided.Pending device history lot review.
 
Event or Problem Description
It was reported that an 18 cm (7") appx 0.43 ml, pressure infusion (400psig) ext set w/microclave¿ clear, purple clamp, rotating luer, was found to be occluded during patient use.It was stated that the extension had a purple clamp that made it difficult to attach after washing.It was informed that at the hospital they have a post-infusion washing protocol, with the right hand they connect a syringe with saline solution and perform the push/stop technique.At the same time, with your left hand, clamp the extension tube and then disconnect the saline syringe.The customer reports that the purple large slide clamp is very hard and makes it difficult to hold correctly with one hand.They believe the extensions may be poorly secured and have detected an increase in airway occlusion.It was also reported that the problem did not only happen with this batch, but they also detected other times that the clamp was very hard.There was a non-used sister sample available for evaluation.According to the form, the product is not contaminated, does not present a biological risk or contains a chemotherapeutic agent.The product was used with an unspecified medication and had not been reprocessed or re-sterilized before use.It was also informed that the issue happened with all received units of this product.The event occurred during patient use, so, there was patient involvement, however, there was no delay in therapy, adverse event or harm to anyone as result of this event.
 
Additional Manufacturer Narrative
D9 - date returned to mfg: 1/16/2025.Received one new.List #011-mc33001, ext set, pressure (400psig) w/clave for inspection.No defects or anomalies noted.Per product specifications, one hand was used to clamp by placing a finger on each side of the clamp and pushing on the back of the clamp with the thumb.There was difficulty clamping the tubing with one hand.The set was measured and met dimensional specifications.The clamps and tubing set were tested per product specification.When the clamps were unclamped, there was no issue in flow.While the tubing was clamped the clamp prevented flow.The complaint of difficulty to clamp can be confirmed.The probable cause is unknown.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
18 CM (7") APPX 0.43 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE¿ CLEAR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21153820
Report Number9617594-2025-00096
Device Sequence Number18425508
Product Code FPA
UDI-Device Identifier00840619057442
UDI-Public(01)00840619057442(17)290501(10)14026236
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number011-MC33001
Device Lot Number14026236
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYRINGE WITH SALINE SOLUTION, UNK MFR.
Patient SexUnknown